MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS SIGNATURE PACK, DISPOSABLE TUBING; PHACO TUBING

ABBOTT MEDICAL OPTICS SIGNATURE PACK, DISPOSABLE TUBING; PHACO TUBING
Model Number OPO71
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Codes Capsular Bag Tear (2639); Vitrectomy (2643)
Date of Event 11/17/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of birth is unknown as it was not provided.Patient gender is unknown as it was not provided.(b)(6).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
During a cataract extraction procedure, the surgery center reported a posterior capsule rupture requiring a vitrectomy procedure.A brief description from the surgery center indicated the capsular rupture occurred before the position two was activated on the footpedal when using the disposable tubing pack.The surgery center reported the procedure was delayed for about 30 minutes.
 
Additional Manufacturer Narrative
Visual inspection was performed.Visual inspection revealed that sample was not returned in its original package.Sample returned with priming solution, drain bag and spike drip cut off which indicates that product was handled and prepare for surgical use.No assembly error and/or defect related to manufacturing process were observed in the unit.A record review was performed.A product deficiency review was performed and there is no product deficiency identified.A document, service history, and trending was reviewed.There is not a recognizable adverse trend.The risks and mitigations associated with the complaint issue are identified in existing risk documents and no new risks were identified as part of this investigation.A labeling review was conducted; the operator manual for the system was reviewed and found to include adequate instructions for use, warnings and operational errors.The review of the device history record (dhr) for signature pack, disposable tubingshowed that there were no issues or non-conformities.Manufacturing has been ruled out as a potential cause for the reported issue.No conclusive evidence identified for reported issue.The system was working within amo specifications.The reported complaint was not verified and no product deficiency was identified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
SIGNATURE PACK, DISPOSABLE TUBING
Common Device Name
PHACO TUBING
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6165570
Report Number2648035-2016-01983
Device Sequence Number19001701
Product Code HQC
UDI-Device Identifier05050474534445
UDI-Public(01)05050474534445(17)190224(10)CB26844
Combination Product (Y/N)N
PMA/510(K) Number
K060366
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/24/2019
Device Model NumberOPO71
Device Lot NumberCB26844
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/17/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/12/2016
Supplement Report FDA Received Date01/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;